Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Child have cramps around abdomen, constipation. Took senokot and had runny stool. What to do?

I'm 13 years old, female, 5'1 and weigh 92 pounds. I've been suffering from constipation for the past month. What I can admit is, I never got enough fibre or water before this problem. Right now i've been eating raisin bran cereal, oranges, a bit more water (probably not enough) and veggies. (also probably not enough.) A few days ago, my family had dinner out and i had to eat something. I had three pieces of 4 inch pepperoni pizzas at Romeo's(they were really small). The next day I had two more for lunch. Did this add to my constipation and make it worse? Anyways, that day we went out for dinner, my dad gave me three senokot laxatives.(the natural ones.) The next morning I had a runny poop. Then that night my dad gave me one more senokot. Yesterday morning, I had a runny poop again, then I went to school. At about 2:20 pm I started getting really bad stomach cramps around the abdomen and below the ribcage. My dad took me to the clinic, and the doctor said that I should keep having a senokot daily until my system is back to normal. Today, I had one runny poop in the morning but then after school i tried plenty of times and i only got a tiny bit more out. I feel as if a hard poop is stuck and that is preventing all of the other poop to come out??? Tonight i had four senokots, and hopefully that will clear me out?? I am really worried and stressed out that I might become sick or never be able to poop regularly. I'm also scared to eat anything like bread, rice, cookies, meat... anything! I'm scared it would make it all worse. Im at the point where I'd do anything to actually have relief!! It' upsetting.
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for your query.

If you are only having running poops after taking that many laxatives, and still having cramps, you could have hard stools that are preventing the others to "get out". The fact that you ate some pizza is not a main factor here, but may have contributed.

I suggest you go to the doctor and explain what is happening (gastroenterologist preferably). He will assess the current situation and check if you need immediate treatment, and can follow up the problem and see if you have to take daily medication or only improve your diet.

Have a nice day, and good luck.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor